weight gain
18 Replies
shansy - September 22

Hi everyone,

Just wondering if anyone else has experienced major weight gain from clomid or femara and HCG injections?? I have only been on them 3 months, but I feel like I have gained so much weight!! Has anyone tried any diets, etc. that work for our situations? This probably sounds stupid, but had to ask.

 

justme - September 22

Hi, I gained weight each of the 5 times I did the FSH injections. :-[ Afterwards some of the bloatedness would go away but not all of it. I have been doing this for a year now so you can imagine how my self image is! At least I did finally get prego so it will all be worth it in the end!

Best of luck to you!
Justme

 

guest - September 22

Weight gain indeed! I can't belive it.. coupled with the fact that when I am stressed and/or sad.. I snack!! Not good.

So I guess all you can do is try to watch what you eat.. drink lots of water and keep exercising!

 

D - October 13

yep serious weight gain here too......ouch, I have not been able to get rid of it. I have been off clomid for 2 months NO PG either. Was on for 5 months. I hate it. I have been walking and trying to eat better along w/ other exercising and it is like it will not go away.......not good for the self image I agree. I even had my dr do a thyroid blood test this week b/c I have been so concerned. I came back normal so he tells me just keep exercising.........

 

HeatherMac - October 13


Yeah, I gained weight with Clomid and HCG. BUT...if you ask your RE about this, they will tell you that it's not possible. I've asked several women about this, many of them gained weight and were told by their docs that weight gain was NOT possible with these meds...I was told it was most likely the stress of the situation that caused the weight gain and not the meds. I nearly kicked the doc. I know I gained weight with those dang drugs, and I know several other women who have, too.

Hope this helps!!


HeatherMac

 

silli_kitti - October 14

Heather, sometimes docs just don't know what they are talking about! There is something to be said for personal experience, I don't care what the medical studies show! Sadly, docs don't take into consideration their patients' experiences, only studies.

Thankfully, I haven't had weight gain. I'm sure it helps that I have kept to a regular exercise schedule, though I switched to a less vigorous workout. I have been very, very hungry at times, though. Sometimes I was so hungry 1/2 hour after a meal that I felt like I didn't eat a thing. I dunno if it was stress or meds, probably both combined.

 

Paris - October 14

I am so happy to find this chat group b/c I have been on clomid for 4 months and I have already gained about 6-7 pounds and I hate it. I feel so bloated and none of my pants fit me anymore! My doctor DID tell me though that I may gain water weight due to clomid.. I also just did IUI for the second time a couple of days ago and I have terrible cramps. I also had an HSG (my tubes checked) last week and thankfully they were open. I am seriously considering IVF, thought my dr says I should try IUI 4 times before IVF... This is so frustrating, who ever thought getting pg would be so difficult! :(

 

Paris - October 14

I am so happy to find this chat group b/c I have been on clomid for 4 months and I have already gained about 6-7 pounds and I hate it. I feel so bloated and none of my pants fit me anymore! My doctor DID tell me though that I may gain water weight due to clomid.. I also just did IUI for the second time a couple of days ago and I have terrible cramps. I also had an HSG (my tubes checked) last week and thankfully they were open. I am seriously considering IVF, thought my dr says I should try IUI 4 times before IVF... This is so frustrating, who ever thought getting pg would be so difficult!

 

SMS1129 - October 14

I can vouch for the weight gain too. Over a year and a half on these drugs, I gained about 15 - 20 lbs. I am pg now, so I haven't lost any and will continue to gain, but obviously for a good reason. It's all worth it in the end. We will have plenty of time to lose it later on.

Best of luck to you.

Sue

 

katesmith - November 29

At my wits end with this FEMARA! Have been taking it for three years -- many problems. Hot flashes, dizzie spells, blurred vision and awful WEIGHT GAIN.

My doctor tells me that it is rare to gain weight on the drug. She offers no help other than to be glad I am alive.

 

vanessa - April 24

I have been on clomid for 3 months now and have gained about 10 pounds, ALL in my mid-section. I have NEVER carried weight here, it usually goes to my hips and bottom - but not now! My six pack is gone and instead I feel as if I have a tire around my waist. I really thought I was pregnant due to the pounds! I have also had some other not so pleasant side effects. I want off this stuff. I hope things happen soon.

 

fiso - April 25

Vanessa, just like you, I 've had the tire effect too on top of all the water retention. None of my pants were fitting me any more. You look like you are pg but unfortunately you're not. It's not a fun feeling on top of the fact that you are trying to get pg. Thankfully for me I became prego.
I wish you to get pg so all that weight gain will be justified!!!
Lots of baby dust to all of you.
Fiso

 

kkds - August 29

This is my 5th cycle on clomid and my third round of HcG shots. I am so relieved to hear from many other websites and posted discussions that I am not the only one feeling the weight gain from these meds. Before starting on the meds I had lost a good 20lbs due to PCOS and high blood sugar counts so it is very frustrating to have gained weight. I was feeling so good and in shape. I continue to work out now and try to eat healthy. I am trying to keep a positive outlook on the whole thing......if I need to gain a little weight to conceive then it is oh so worth it. I lost weight before so I know I can do it again. Perhaps I just need to be okay if right now is not the time to lose the weight. So I hope I have helped some of you who are going through the same thing as I am. Keep your heads up....believe me I know that is a hard thing to do especially when 4 people were P at my work last year, do it anyhow......!

 

pinkpig - August 30

I heard about gaining weight and have a terrible fear of gaining weight. I decided to lose 10lbs before starting IVF. Now my weight is 85lbs after losing a little bit. I don't know whether this is good idea..

 

Linds - October 27

I have also gained weight and am so frustrated with it. I've been on clomid for 6 months and pretty much ready to give up b/c of the weight gain. I feel so crappy all the time. Tired and bloated.

 

TTCfor30months - November 1

???I could never ever gain weight then I went on clomid...I will be starting my 4th cycle in a couple of days and I have gainned almost 20 pounds. I am also breaking out every where....is anyone having that problem? This is going to be my last month taking clomid and I can't wait. It makes me feel crappy and bloated all the time too.

 

stacis - January 16

I am finishing my 3rd month of Clomid and I too have been gaining at a rapid speed! I have gained 8lbs and most of my clothes dont fit. And for me too, its all going to the middle, where I never gain weight. Its so frustrating because if the good news were that I was pregnant, then who cares! But since its just because of the medicine it's quite annoying. And yes breaking out like I am a teenager plus crazy hot flashes! Just not fun, and waiting to see what my next move should be. Its so upsetting this whole process.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question